Alert archive / New Mexico / Special Weather Statements in 2014

Special Weather Statement, NWS Albuquerque, NM

July 15, 2014Rio Arriba County, New Mexico

NWS Albuquerque, NM issued this special weather statement at Jul 15, 2014, 7:21 PM MDT for Rio Arriba County, New Mexico. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2014, 7:21 PM MDT (01:21 UTC)
Expired
Jul 15, 2014, 7:45 PM MDT
In force
24 min
Issued by
NWS Albuquerque, NM

County Rio Arriba County, NM

The radar

The Albuquerque radar (KABX), 197 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 1.4 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2014-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2014-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2095 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

614 
WWUS85 KABQ 160121
SPSABQ

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
721 PM MDT TUE JUL 15 2014

NMZ510-160145-
SAN JUAN MOUNTAINS-
721 PM MDT TUE JUL 15 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN RIO ARRIBA COUNTY
THROUGH 745 PM MDT...

AT 722 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CHAMA...MOVING SOUTH AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...CHAMA...TIERRA AMARILLA...
BRAZOS...ENSENADA...EDWARD SARGENT WILDLIFE AREA...LOS OJOS...
RUTHERON AND LOS OJOS FISH HATCHERY.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3700 10644 3668 10647 3672 10677 3701 10667
      3701 10651
TIME...MOT...LOC 0122Z 013DEG 14KT 3693 10658

$$

34

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Jul 15, 5:47 PM MDT, 1 hour 34 minutes earlier.

Area forecast discussion, Jul 15, 5:47 PM MDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
547 PM MDT TUE JUL 15 2014

.AVIATION...
00Z TAF CYCLE
THUNDERSTORMS ARE CURRENTLY BECOMING MORE ACTIVE NOW IN NORTH
CENTRAL SECTIONS OF NEW MEXICO WITH AN EXPANSION INTO NORTHWESTERN
AND WEST CENTRAL PARTS ALSO EXPECTED. THESE STORMS IN NORTH
CENTRAL TO NORTHWESTERN PARTS OF THE STATE ARE EXPECTED TO BE THE
MORE VIGOROUS CELLS WITH POTENTIAL FOR HEFTY DOWNPOURS...SMALL
HAIL...AND GUSTY DOWNBURST WINDS. ADDITIONAL STORMS ARE ALSO
CURRENTLY ONGOING OVER THE SOUTHWESTERN MOUNTAINS...AND WILL BE
DRIFTING OUT OF THE FORECAST AREA BEFORE 16/0300UTC. ALL STORMS
WILL GENERALLY MOVE SOUTHWARD AT ABOUT 15 MPH THIS EVENING WITH
ACTIVITY BEING SHOWN TO PERSIST BEYOND MIDNIGHT VIA HIGH
RESOLUTION FORECAST MODELS. THIS ACTIVITY WOULD LIKELY BE
CONCENTRATED OVERNIGHT IN WEST CENTRAL AREAS AND IN EAST CENTRAL
AREAS JUST TO THE LEE OF THE CENTRAL MOUNTAIN CHAIN. AFTER
CONVECTION DISPERSES TOWARD THE EARLY MORNING HOURS...A LULL IN
STORMS IS EXPECTED UNTIL MID TO LATE AFTERNOON WEDNESDAY WITH
MODERATELY BREEZY CONDITIONS.

52

&&

.PREV DISCUSSION...316 PM MDT TUE JUL 15 2014...
.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PRODUCE LOCALLY HEAVY
RAIN TODAY THROUGH THURSDAY...ESPECIALLY ACROSS THE HIGHER
TERRAIN. RECENT BURN SCARS AND AREAS THAT RECENTLY RECEIVED HEAVY
RAINS WILL BE AT RISK FOR FLASH FLOODING. A BACKDOOR COLD FRONT
WILL ENTER THE NORTHEAST WEDNESDAY NIGHT...WITH POTENTIALLY STRONG
TO SEVERE THUNDERSTORMS DEVELOPING ALONG THE FRONT. THESE STORMS
WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. OVERALL
STORM ACTIVITY WILL TREND DOWN THURSDAY THROUGH EARLY NEXT WEEK AS
DRIER AIR WORKS IN FROM THE WEST...WITH HIGH TEMPERATURES
REACHING NEAR TO ABOVE NORMAL LEVELS BY THE WEEKEND.

&&

.DISCUSSION...
THE 12Z SOUNDING SHOWS A PWAT VALUE AROUND 1.21 INCHES...WHICH IS
OVER 2 STANDARD DEVIATIONS ABOVE NORMAL. THIS WILL TRANSLATE INTO
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING
HEAVY RAINS. RECENT BURN SCARS AS WELL AS AREAS HAVING RECENTLY
RECEIVED HEAVY RAINS WILL REMAIN SUSCEPTIBLE TO FLASH FLOODING.
HOWEVER...EARLY MORNING CLOUD COVER HAS LIMITED HEATING ACROSS THE
AREA...WHICH WILL RESULT IN DELAYED INITIATION. THE HRRR AND RUC
DEPICT THE NORTHERN MOUNTAINS AND THE GILA MOUNTAINS AS THE BEST
AREAS FOR CONVECTION THIS AFTERNOON AND EVENING...WHICH IS HOLDING
TRUE BASED ON CURRENT RADAR TRENDS. STORMS WILL GENERALLY MOVE N
TO S...WITH ANOTHER ROUND OF OVERNIGHT SHOWERS POSSIBLE TONIGHT FOR
THE RIO GRANDE VALLEY.

AN UPPER LEVEL TROUGH WILL APPROACH NE NM WEDNESDAY AFTERNOON ALONG
WITH AN ATTENDANT BACKDOOR COLD FRONT. STRONG TO SEVERE
THUNDERSTORMS WILL BE POSSIBLE IN THIS AREA DUE TO INCREASED
CAPE...SHEAR...AND LIFTED INDICES BETWEEN -2 AND -6. THE BACKDOOR
FRONT WILL CONTINUE TO BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS
AS IT PUSHES SOUTH ACROSS THE EASTERN PLAINS DURING THE OVERNIGHT
HOURS. THESE STORMS WILL BE CAPABLE OF LARGE HAIL...DAMAGING
WINDS...AND HEAVY RAIN. LOWERED TEMPS A LITTLE MORE
WEDNESDAY...ESPECIALLY BEHIND THE FRONT. SHOWERS AND THUNDERSTORMS
ELSEWHERE WILL STILL BE ABLE TO PRODUCE HEAVY RAINS WEDNESDAY
DESPITE SOME DRIER AIR WORKING INTO NW NM.

SHOWER AND THUNDERSTORM ACTIVITY WILL TREND DOWN THURSDAY THROUGH
THE WEEKEND AS THE UPPER LEVEL HIGH RE-CENTERS OVER SOUTHWEST NM.
STORMS WILL BE LIMITED PRIMARILY TO THE HIGHER TERRAIN...THOUGH A
WEAK DISTURBANCE IN NORTHWEST FLOW ALOFT FRIDAY NIGHT MAY INCREASE
CHANCES ACROSS THE NE. DRIER AIR UNDERNEATH THE HIGH WILL WORK
INTO WESTERN NM THURSDAY AND FRIDAY...FURTHER LIMITING STORM
COVERAGE AND HEAVY RAIN POTENTIAL. WITH THE HIGH MOVING BACK
OVERHEAD...TEMPERATURES WILL BEGIN TO REBOUND...BECOMING NEAR TO
ABOVE NORMAL BY SUNDAY.

MODELS HINT FOR A RETURN OF THE MONSOONAL MOISTURE TAP EARLY NEXT
WEEK...REDEVELOPING THE THETA-E RIDGE AXIS ACROSS WESTERN AND
CENTRAL NM. BUT STILL LATE IN THE RUNS TO PUT MUCH STOCK IN THAT
OUTLOOK.

&&

.FIRE WEATHER...
NO REAL SIGNIFICANT CHANGES MADE TO THE GRIDDED FORECAST. ONE
MORE DAY OF WIDESPREAD MOISTURE...ESPECIALLY EAST ON WEDNESDAY
BEFORE GRADUAL DRYING TREND FROM WEST TO EAST THEREAFTER.

LOW LEVELS OF THE ATMOSPHERE GOT WORKED OVER BY YESTERDAY/LAST
NIGHTS RAIN. THUS A MORE STABLE START. VISIBLE SATELLITE IMAGERY
SHOWING A MATURE MCV OR SHORTWAVE OVER THE WEST CENTRAL AND
SOUTHWEST HIGHLANDS. EXPECT THE BEST CHANCE OF WETTING RAIN ACROSS
NORTHERN AND SOUTHERN AREAS TODAY. OTHER AREAS WILL BE SLOW TO
DEVELOP DUE TO PREVIOUS NIGHTS RAIN. NOT EXPECTING NEAR THE COVERAGE
OF RAIN AND STORMS TONIGHT COMPARED TO LAST NIGHT. EITHER WAY...HUMIDITY
RECOVERIES WILL BE PRETTY GOOD WITH HIGH SURFACE DEWPOINTS.

THE STAGE IS SET FOR A PRETTY DYNAMIC PERIOD STARTING WEDNESDAY AND
LASTING THROUGH THE REST OF THE WEEK INTO THE WEEKEND. A STRONG
SHORTWAVE THAT CURRENTLY RESIDES OVER MONTANA WILL DROP DOWN THE
BACK SIDE OF THE UPPER RIDGE AS THE DAY PROGRESSES WEDNESDAY. THIS
SHORTWAVE WILL HAVE A CORRESPONDING SURFACE COLD FRONT. WITH
RESIDUAL MOISTURE IN PLACE...SHOWERS AND THUNDERSTORMS WILL FIRE UP
WITH THE MAIN WETTING RAIN FOCUS PLACED ALONG THE EAST SLOPES OF
THE CENTRAL MTNS AND EASTERN PLAINS LATER WEDNESDAY INTO WEDNESDAY
NIGHT. ELSEWHERE...SCATTERED SHOWERS AND THUNDERSTORMS WILL FORM AND
PROVIDE A DECENT FOOTPRINT OF WETTING RAIN. HUMIDITY VALUES WILL
REMAIN ON THE HIGH SIDE. MORE NOTICEABLE WILL BE THE INCREASED WIND
SPEEDS. THIS IS DUE TO A STRONGER MID LEVEL WIND GRADIENT FOUND
AHEAD OF THE SHORT WAVE. MODERATELY BREEZY NORTHWEST WINDS WILL
DEVELOP FAIRLY EARLY AND CONTINUE THROUGH THE REST OF THE DAY. A
MORE NORTHERLY COLD FRONTAL PUNCH IS EXPECTED ACROSS THE EASTERN
PLAINS DURING THE AFTERNOON AND EVENING.

RECYCLING OF MOISTURE IN THE FORM OF SCATTERED WET THUNDERSTORMS WILL
FIRE UP ALONG THE EAST SLOPES OF THE CENTRAL MTNS THURSDAY AND MOVE
TOWARDS THE SOUTHEAST AS THE DAY PROGRESSES. CELL ACTIVITY WILL BE
MUCH MORE LIMITED ACROSS THE WEST WITH SMALLER FOOTPRINTS OF
MOISTURE. THIS IS IN RESPONSE TO THE DRIER AIRMASS THAT WILL FILTER
IN BEHIND THE SHORTWAVE PASSAGE THURSDAY MORNING. STILL SEEING SOME
LOCALIZED HAINES 6 VALUES DURING THE AFTERNOON ACROSS NORTHWEST
AREA. LOW/MID TEEN RH VALUES EXPECTED ACROSS THE SAN JUAN
PLATEAU....MUCH HIGHER VALUES ACROSS THE EASTERN HALF. A FEW
WEST/NORTHWEST RESIDUAL BREEZES ACROSS THE WEST. ANY CELLS THAT DO
FOR SHOULD CONTAIN SOME GUSTY OUTFLOW/DOWNDRAFT WINDS DUE TO THE MID
LEVEL DRYING.

CAN SEE A BRIEF APPEARANCE OF A WESTERLY PUSH OF LOW LEVEL MOISTURE
THURSDAY NIGHT. SURFACE DEWPOINTS WILL COME UP BUT EXPECT THAT TO BE
A BRIEF ACROSS WESTERN/CENTRAL AREAS. THE DRIER AIR ALOFT WILL MIX
DOWN TO THE SURFACE AS FRIDAY PROGRESSES AND DROP HUMIDITY VALUES
ACCORDINGLY. LOOKING AT MORE NUMEROUS TEEN READINGS ACROSS THE
WESTERN THIRD TO HALF OF THE AREA DURING THE PEAK HEATING HOURS.
SOME OF THE MOUNTAIN AREAS SHOULD SEE SOME BUILDUPS BUT WETTING RAIN
FOOTPRINT WOULD BE SMALL IF NOT NONEXISTENT. THIS MEANS A MIX OF
WET/DRY STORMS WITH MORE SIGNIFICANT OUTFLOW/DOWNDRAFT POTENTIAL.

THE SUBTROPICAL HIGH WHICH WILL BE PUSHED SOUTH THE NEXT FEW DAYS
WILL GRADUALLY BUILD NORTHWARD AND AFFECT NEW MEXICO/S WEATHER
DURING THE WEEKEND INTO THE EARLIER HALF OF NEXT WEEK. THE CENTER OF
THE HIGH SUNDAY AND MONDAY SHOULD BE OVER THE STATE. TEMPERATURES
WILL WARM AND EVENTUALLY RISE TO ABOVE NORMAL STATUS. HUMIDITY
VALUES SHOULD LOWER AREAWIDE BUT NOT EXPECTING VALUES TO DROP OUT OF
SITE LIKE JUNE READINGS. STILL LOOKING AT SOME HAINES 6 READINGS. AS
THE HEAT PUMP BUILDS...MONSOONAL MOISTURE WILL EVENTUALLY FLOW BACK
INTO THE UPPER HIGH FROM THE SOUTH AND EAST. THIS APPEARS TO BE A
GRADUAL PROCESS BASED ON CURRENT AND PAST MODEL TRENDS. THUS...A
DOWN TREND IN MONSOONAL WETTING RAIN IS INEVITABLE AND EXPECTED FOR
A FEW DAYS.

50

&&

.AVIATION...
18Z TAF CYCLE
THE LOW LEVELS OF THE ATMOSPHERE WILL HAVE BEEN WORKED OVER FROM
LAST NIGHTS CONVECTION. RESIDUAL MID/HIGH LVL CLOUDS ALSO
IMPACTING A GOOD CHUNK OF THE AREA. DECIDED TO TAME DOWN TS THREAT
AT MANY LOCATIONS. HOWEVER...GUP/FMN/ROW HAVE DECENT CHANCE AT
BEING IMPACTED BY TS OR SH AS THE AFTERNOON PROGRESSES INTO THE
EVENING. FMN LOOKS TO BE A LITTLE LATER BASED ON UPSTREAM
SATELLITE AND MODEL TRENDS. CARRYING VCSH AT AEG/SAF/ABQ AND TCC
AS A PLACEHOLDER UNTIL DISTINCT PRECIPITATION/CELL TRENDS CAN BE
DISTINGUISHED. PROBABLY IMPACT RG VALLEY LOCATIONS LATER IN THE
DAY. NOT LOOKING AT NEARLY AS MUCH ACTIVITY TONIGHT COMPARED TO
LAST NIGHT. FAVORING WESTERN AREAS THOUGH.

50

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jul 15, 1:59 PM MDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
159 PM MDT TUE JUL 15 2014

NMZ501>540-162000-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
159 PM MDT TUE JUL 15 2014

CORRECTED TO ADD SEVERE STORMS WEDNESDAY FOR THE NORTHEAST

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND
CENTRAL NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

STORMS ACROSS THE NORTHERN AND WESTERN HIGH TERRAIN WILL PRODUCE
LOCALLY HEAVY RAINFALL. RECENT BURN SCARS AS WELL AS ANY AREA THAT
RECENTLY RECEIVED HEAVY RAINS WILL BE AT RISK FOR FLASH FLOODING.
A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WEDNESDAY
AFTERNOON AND EVENING ACROSS NORTHEAST NEW MEXICO. THE STRONGEST
STORMS WILL BE ABLE TO PRODUCE LARGE HAIL AND DAMAGING WINDS.
HEAVY RAINS FROM STORMS WILL POSE A FLASH FLOOD THREAT TO RECENT
BURN SCARS AND AREAS THAT RECEIVED HEAVY RAINS DURING THE PREVIOUS
DAYS.

STORMS THURSDAY AND FRIDAY COULD PRODUCE LOCALLY HEAVY
RAIN...CAUSING HAZARDOUS WATER RUNOFF.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY WEDNESDAY AFTERNOON AND
EVENING ACROSS THE NORTHEAST. ASIDE FROM SEVERE WEATHER...SPOTTERS
ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY FLOODING THROUGH
THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT
WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637.

24

In the hours before

Special weather statement, Jul 15, 5:26 PM MDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
526 PM MDT TUE JUL 15 2014

NMZ515-160000-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-
526 PM MDT TUE JUL 15 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MORA COUNTY THROUGH 600
PM MDT...

AT 526 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR OCATE...OR ABOUT 17 MILES NORTHEAST OF
MORA...MOVING SOUTHWEST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...MORA...COYOTE CREEK STATE
PARK...LA CUEVA...GUADALUPITA...OJO FELIZ...EL TURQUILLO...LUCEROS
AND RAINSVILLE.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3616 10496 3598 10500 3597 10503 3595 10504
      3594 10506 3591 10504 3588 10505 3598 10537
      3624 10521
TIME...MOT...LOC 2326Z 030DEG 14KT 3613 10511

34
Special weather statement, Jul 15, 6:09 PM MDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
609 PM MDT TUE JUL 15 2014

NMZ527-528-160045-
FAR NORTHEAST HIGHLANDS-RATON RIDGE/JOHNSON MESA-
609 PM MDT TUE JUL 15 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COLFAX COUNTY
THROUGH 645 PM MDT...

AT 609 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF SUGARITE CANYON STATE
PARK...OR ABOUT 12 MILES NORTH OF RATON...MOVING SOUTH AT 25 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN. VISIBILITIES MAY BE SIGNIFICANTLY REDUCED ALONG
INTERSTATE 25 THROUGH RATON PASS.

OTHER AREAS AFFECTED BY THIS STORM INCLUDE...RATON...SUGARITE CANYON
STATE PARK AND SUGARITE.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

&&

LAT...LON 3686 10405 3673 10443 3700 10454 3700 10420
TIME...MOT...LOC 0009Z 339DEG 21KT 3704 10443

34
Special weather statement, Jul 15, 7:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
721 PM MDT TUE JUL 15 2014

NMZ510-160145-
SAN JUAN MOUNTAINS-
721 PM MDT TUE JUL 15 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN RIO ARRIBA COUNTY
THROUGH 745 PM MDT...

AT 722 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CHAMA...MOVING SOUTH AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...CHAMA...TIERRA AMARILLA...
BRAZOS...ENSENADA...EDWARD SARGENT WILDLIFE AREA...LOS OJOS...
RUTHERON AND LOS OJOS FISH HATCHERY.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3700 10644 3668 10647 3672 10677 3701 10667
      3701 10651
TIME...MOT...LOC 0122Z 013DEG 14KT 3693 10658

34

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 6:09 PM MDTSpecial Weather StatementABQColfax36 min
Jul 15, 6:53 PM MDTAreal Flood AdvisoryABQColfax112 min
Jul 15, 7:50 PM MDTAreal Flood AdvisoryABQCatron85 min
Jul 15, 8:02 PM MDTAreal Flood AdvisoryABQSan Miguel118 min
Jul 15, 8:20 PM MDTSpecial Weather StatementABQLos Alamos25 min
Jul 15, 9:11 PM MDTAreal Flood AdvisoryABQRio Arriba, Santa Fe, Taos79 min
Jul 15, 9:24 PM MDTSpecial Weather StatementABQRio Arriba36 min
Jul 15, 9:53 PM MDTAreal Flood AdvisoryABQGuadalupe, Harding, Quay, San Miguel112 min
Jul 15, 10:00 PM MDTSpecial Weather StatementABQLos Alamos30 min
Jul 15, 10:01 PM MDTSpecial Weather StatementABQRio Arriba29 min
Jul 15, 10:33 PM MDTAreal Flood AdvisoryABQLos Alamos, Rio Arriba, Santa Fe117 min
Jul 15, 10:38 PM MDTSpecial Weather StatementABQSanta Fe37 min
Jul 15, 10:51 PM MDTAreal Flood AdvisoryABQRio Arriba, Sandoval114 min
Jul 16, 10:17 AM MDTFlash Flood WatchABQ20 hr
Jul 16, 12:49 PM MDTSevere Thunderstorm WarningABQRio Arriba, Taos26 min
Jul 16, 12:51 PM MDTSpecial Weather StatementABQCatron24 min
Jul 16, 12:59 PM MDTAreal Flood AdvisoryABQCatron91 min
Jul 16, 1:15 PM MDTSpecial Weather StatementABQTaos30 min
Jul 16, 1:38 PM MDTSevere Thunderstorm WarningABQRio Arriba, Taos37 min
Jul 16, 1:54 PM MDTAreal Flood AdvisoryABQTaos96 min
Jul 16, 1:59 PM MDTSpecial Weather StatementABQColfax31 min
Jul 16, 2:06 PM MDTSpecial Weather StatementABQTaos24 min
Jul 16, 2:13 PM MDTAreal Flood AdvisoryABQMcKinley, San Juan2 hr
Jul 16, 2:28 PM MDTAreal Flood AdvisoryABQCatron3 hr
Jul 16, 2:41 PM MDTAreal Flood AdvisoryABQColfax2 hr
Jul 16, 2:45 PM MDTAreal Flood AdvisoryABQRio Arriba, Taos90 min
Jul 16, 2:56 PM MDTFlash Flood WarningABQMcKinley2 hr
Jul 16, 3:17 PM MDTAreal Flood AdvisoryABQCibola118 min
Jul 16, 3:21 PM MDTSevere Thunderstorm WarningABQColfax, Mora39 min
Jul 16, 3:27 PM MDTSpecial Weather StatementABQRio Arriba48 min
Jul 16, 3:29 PM MDTSevere Thunderstorm WarningABQColfax, Union25 min
Jul 16, 3:39 PM MDTSpecial Weather StatementABQSocorro36 min
Jul 16, 3:46 PM MDTAreal Flood AdvisoryABQLos Alamos, Rio Arriba, Sandoval, Santa Fe119 min
Jul 16, 3:52 PM MDTSpecial Weather StatementABQSanta Fe23 min
Jul 16, 3:55 PM MDTSpecial Weather StatementABQMora35 min
Jul 16, 4:00 PM MDTAreal Flood AdvisoryABQCatron90 min
Jul 16, 4:06 PM MDTSpecial Weather StatementABQRio Arriba24 min
Jul 16, 4:08 PM MDTFlash Flood WarningABQMcKinley112 min
Jul 16, 4:32 PM MDTAreal Flood AdvisoryABQColfax, Harding, Union118 min
Jul 16, 4:36 PM MDTSpecial Weather StatementABQUnion24 min
Jul 16, 4:37 PM MDTSpecial Weather StatementABQUnion23 min
Jul 16, 4:43 PM MDTAreal Flood AdvisoryABQCibola92 min
Jul 16, 4:53 PM MDTAreal Flood AdvisoryABQCatron, Cibola, Socorro112 min
Jul 16, 5:04 PM MDTAreal Flood AdvisoryABQMcKinley116 min
Jul 16, 5:29 PM MDTSpecial Weather StatementABQUnion31 min
Jul 16, 5:37 PM MDTAreal Flood AdvisoryABQSandoval113 min
Jul 16, 5:40 PM MDTSevere Thunderstorm WarningABQUnion35 min

Nearby

Special Weather Statements in New Mexico, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.